# SDR AALA990998

- Difficulty date: July 1, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N6823
- Make and model: Boeing 727223
- Aircraft serial: 19701
- Engine: Pwa JT8D9A
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Rivet
- Part number: MS9408258
- Condition: Failed
- Location: Nr 1 Engine
- Stage of operation: CL
- Nature of condition: R, B, J
- Precautionary procedure: A

## Discrepancy

ORD - FLT 374 - CLIMBING THROUGH 27,000 FEET, NR 1 ENGINE COMPRESSOR STALLED.  EGT FLUCTUATED FROM 1.92 TO 1.97.  OTHER ENGINE INSTRUMENT REMAINED STEADY AT N1 89 PERCENT, EGT 500 DEGREES, N2 92 PERCENT.  COMPRESSOR STALL CAUSED A SMOKY SMELL TO ENTER COCKPIT, ENGINE BLEEDS SWITCHED BY OPENING BLEED NR 2 AND CLOSING BLEED NR 1 RESULTING IN SMOKY SMELL DISSIPATION AND STABLE ENGINE OPERATION.  LANDED ORD WITHOUT INCIDENT.  REPLACED NR 1 ENGINE.  SYSTEM GROUND CHECKED, NORMAL OPERATION.  A 1ST STAGE STATOR RIVET WAS FOUND MISSING ON THE AFT INNER FLANGE AT THE 6:00 O'CLOCK POSITION.  THE DEPARTING RIVET DAMAGED ALL STAGES OF THE COMPRESSOR.  (X)
